Last updated on July 4th, 2019 at 02:07 pm
More than 115 people die from an opioid overdose every day. Opioid abuse has grown into a national crisis with an estimated economic burden of $78.5 billion a year.
Do you know someone who is addicted to these prescription narcotics? Keep reading to learn about Darvocet and Darvon symptoms and warning signs.
Symptoms of Addiction to Darvocet and Darvon
Darvon and Darvocet are narcotic drugs that have propoxyphene. Darvocet also contains acetaminophen.
These drugs were prescribed to people who suffered from migraines to relieve mild to moderate pain. However, because of these drugs’ dangerous side effects and risk of abuse, the U.S. pulled it from the market in November 2010.
Those who abuse Darvocet and Darvon usually crush the pills and snort them. This disrupts the drug’s time-release features and gives users an instant high. The sensation can last several hours.
Because of this, the drugs are highly addicting.
Symptoms of addiction to Darvocet and Darvon include:
- Nausea and vomiting
- Muscle aches and pain
- State of confusion
- Jaundice or skin rash
- Vision problems
Even when the drugs are taken as directed, they have dangerous side effects. They can increase thoughts of depression and suicide. When mixed with other drugs and substances, they can lead to death.
Warning Signs a Loved One May Be Abusing Darvocet and Darvon
Know the warning signs when it comes to a Darvocet and Darvon addiction.
Physical symptoms of addiction include:
- Dry mouth
- Lack of appetite
- Trouble breathing
- Mental function is compromised
Other physical health effects include migraines and liver damage.
Darvocet and Darvon can also compromise mental health. An addict can suffer from mental issues such as:
- Shifts in personality
- Feelings of low-self esteem or anger
- Changed perception of reality
Is My Child Using Darvocet and Darvon?
Recreational use of prescription opioids by teens is alarmingly high. Nearly 7 out of 10 teens who used prescription opioids for non-medical purposes mixed them with other substances.
Opioids are substantially more dangerous when mixed with other substances. Teens usually mix prescription drugs with marijuana and alcohol. Teens who mix these drugs are also four times more likely to get drunk frequently.
Do you think your child is using Darvocet or Darvon? Be aware of social warning signs. Someone who is addicted to these drugs will withdraw from their family and friends.
They will isolate themselves to hide their addiction. They end up damaging relationships with those around them. An addict will show little interest in activities they used to enjoy.
Is My Parent Using Darvocet and Darvon?
Do you suspect your parent is using Darvocet and Darvon? Although these drugs are no longer sold in the U.S. market, they can still be obtained illegally.
People who are addicted to opioids end up developing a tolerance to the drug. They end up needing more of the drug to get high.
When an addict stops using opioids, they end up going through withdrawal symptoms.
Darvocet and Darvon have severe withdrawal symptoms such as:
- Feelings of crawling sensations
- Thoughts of suicide
If you think a parent is struggling with an addiction, they need professional help to deal with the withdrawal period.
Intervention for Darvocet and Darvon Abuse
It’s disheartening to watch a loved one struggle with abuse. There is something you can do to help. You can stage an intervention.
An intervention can serve as a lifeline for an addict. It can get them to recognize their patterns and behavior and persuade them to seek help. During an intervention, you can explain to your loved one how their addiction has negatively affected your life.
You can hire an intervention specialist who will help you prepare and plan for the intervention. A specialist can help you put together a team. They can also help you with your speech.
With the specialist, you can choose the right time and location to hold the intervention. You want to do it when the user is sober and alert.
Choose a neutral location. If it’s in a public place, the addict might make a scene, or you may be embarrassed to voice your feelings. If it’s in the addict’s home, it might be easy for them to retreat to their bedroom or another private room.
You can hold the intervention in the specialist’s office.
Before the intervention, assemble a team of loved ones. Choose people that have a strong relationship with the addict. You can each write down your speech.
You can also choose the order in which you will speak so that you don’t overwhelm your loved one. When you do the intervention, stick to the script you wrote. Keep your emotions calm.
If the addict becomes angry or enraged, don’t argue or yell back at them. Show them that you’re coming from a place of compassion and support.
You should also offer them a solution. You can also come up with a treatment plan. This may be counseling or inpatient rehab.
You should also tell the addict what everyone will do if they refuse to accept help. Interventions are difficult and overwhelming, but they are a crucial step in helping your loved one fight their addiction.
Darvocet and Darvon Symptoms and Warning Signs: Seek Professional Help
Because of its highly addicting nature, it’s difficult for an addict to quit Darvocet and Darvon on their own. They need professional help to get sober.
Learn more about Darvocet and Darvon symptoms and warning signs. You can learn about opioid painkiller addiction treatment and find out how you can get help for a loved one.